Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 141, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 20, 2019, 6:34 PM EDT for Ashtabula County, Trumbull County, Ohio. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2019, 6:34 PM EDT (22:34 UTC)
- Expired
- Jul 20, 2019, 7:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashtabula County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 96 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:15 PM EDT | TSTM WND DMG | 4 Ene Roaming Shores, OH | TREE DOWN. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1330 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351 WUUS51 KCLE 202234 SVRCLE OHC007-155-202330- /O.NEW.KCLE.SV.W.0141.190720T2234Z-190720T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Cleveland OH 634 PM EDT Sat Jul 20 2019 The National Weather Service in Cleveland has issued a * Severe Thunderstorm Warning for... Northern Trumbull County in northeastern Ohio... Southern Ashtabula County in northeastern Ohio... * Until 730 PM EDT. * At 633 PM EDT, severe thunderstorms were located along a line extending from near Orwell to near Bristolville, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Cortland, Kinsman, North Bloomfield, Orwell, Andover, West Farmington, Bristolville, Mecca, Johnston, Hartsgrove, Roaming Shores, Cherry Valley, Orangeville and Champion Heights. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4130 8052 4128 8100 4161 8100 4171 8052 TIME...MOT...LOC 2233Z 261DEG 21KT 4158 8082 4136 8092 HAIL...<.75IN WIND...60MPH $$ Oudeman
2 follow-up statements
378 WWUS51 KCLE 202300 SVSCLE Severe Weather Statement National Weather Service Cleveland OH 700 PM EDT Sat Jul 20 2019 OHC007-155-202330- /O.CON.KCLE.SV.W.0141.000000T0000Z-190720T2330Z/ Trumbull OH-Ashtabula OH- 700 PM EDT Sat Jul 20 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR NORTHERN TRUMBULL AND SOUTHEASTERN ASHTABULA COUNTIES... At 700 PM EDT, severe thunderstorms were located along a line extending from near Andover to near Cortland, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Cortland, Kinsman, North Bloomfield, Orwell, Andover, Bristolville, Mecca, Johnston, Roaming Shores, Cherry Valley and Orangeville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4130 8052 4134 8090 4158 8091 4171 8052 TIME...MOT...LOC 2300Z 261DEG 21KT 4160 8062 4138 8072 HAIL...<.75IN WIND...60MPH $$ Oudeman
639
WWUS51 KCLE 202327
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
727 PM EDT Sat Jul 20 2019
OHC007-155-202336-
/O.EXP.KCLE.SV.W.0141.000000T0000Z-190720T2330Z/
Trumbull OH-Ashtabula OH-
727 PM EDT Sat Jul 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TRUMBULL AND
SOUTHEASTERN ASHTABULA COUNTIES WILL EXPIRE AT 730 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with
these thunderstorms.
LAT...LON 4130 8052 4134 8090 4158 8091 4171 8052
TIME...MOT...LOC 2326Z 261DEG 21KT 4162 8043 4140 8053
$$
OudemanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:26 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 20, 6:26 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
626 PM EDT Sat Jul 20 2019
.SYNOPSIS...
A ridge of high pressure will build northeast over the eastern
United States and linger through tonight. A cold front will
move south across the area Sunday. High pressure will build east
out of the middle Mississippi Valley region Tuesday to the Ohio
Valley by Wednesday with below average temperatures.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
A line of thunderstorms will continue to move toward the area
and should arrive just before sunset. Expecting most areas to
get some precipitation from this line and there is the
possibility that some of the storms could produce severe
weather with strong gusty winds. Updated forecast with likely
pops with the line and also with the activity that developed
along an old outflow over Geauga county. Otherwise, no other
changes with this update.
Previous Discussion...
Immediate term forecast remains conditional and uncertain, as a
long lived MCS moving into western MI seems to be tracking
southeast towards the area. As the past few days, hi res
guidance has been poor with handling the ongoing convection,
slow to assimilate the current radar trends. Environmentally,
favorable conditions exist downstream of the MCS towards the
region, so would anticipate that the precipitation will make it
into the area in some form after 00Z. The question is if the MCS
will be able to maintain a good cold pool/shear balance to
capitalize on the highly unstable environment that awaits ahead
of it. If the storms intensify tracking into southeast MI over
the next few hours, confidence would greatly increase in strong
to possible severe thunderstorms making into the northwest part
of the forecast area this evening, with damaging winds the
primary threat. For now, have upped pops into the mid chance
range, but may need another upward adjustment with the early
evening update depending on the radar trend at that point.
The convection should diminish overnight across the area, and
have diminished pops after 06Z across the area. Synoptic front
will push south into the area late overnight into tomorrow
morning. Models are trending redevelopment of shower/storms
across the southern part of the area tomorrow afternoon/evening,
highlighted by the SPC Day 2 marginal risk. Temperatures will
cool a bit behind the front across the area, although highs may
reach the lower 90s across the southern part of the forecast
area. The lingering high dewpoints will combine with the temps
to produce heat indices near 100. Will hold off on extending any
heat headline for Sunday at this point, with a good bit of
uncertainty with how the potential evening/overnight convection
impacts the southward movement of the synoptic front and the
temperature recovery tomorrow afternoon.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The main upper trough axis pushes through on Monday and takes
the frontal boundary away from the region. Will still need
precip chances mentioned for Monday with the upper trough, but
conditions will improve from northwest to southeast as the day
progresses. Temperatures will actually be a touch below normal
with mid/upper 70s expected. Dewpoints, although already stepped
down from what they were over the weekend, will continue to
drop and reach very comfortable 50s for Tuesday. Have 20 percent
chances of a shower both Tuesday and Wednesday with the general
troughiness and cool air aloft.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The high shifts overhead mid week and then east late week. Will have
fair weather and temperatures that will slowly warm through the end
of the week. The next front arrives over the weekend or early next
week. At this point will just have precip chances entering the
picture Saturday night. So by Saturday have temperatures back into
the mid 80s.
&&
.AVIATION /18Z Saturday THROUGH Thursday/...
VFR conditions are expected this afternoon through much of
tonight. A developing thunderstorms and upstream thunderstorm
complexes may impact the terminals, generally after 21Z through
04Z. Confidence is too low for prevailing mention, with a VCTS
mention for the potential upstream storms, and a TEMPO mention
for developing thunderstorms near KYNG and KERI. A cold front
will sink south into the area later in the period, bringing some
MVFR ceilings and potential thunderstorms again towards and just
after the forecast period. Winds will remain out of the
southwest through the period, with veering northerly winds
behind the front at the end of the period.
OUTLOOK...Non-VFR possible in showers and thunderstorms Sunday
through Monday.
&&
.MARINE...
Storms will precede the cold front tonight and diminish during the
day Sunday as the front slowly sags southward. Winds will shift to
the north and make the lake a bit choppy, especially Monday. We may
not reach Small Craft Criteria, but it may be close. Northerly flow
will continue through mid week with high pressure centered just west
of the Great Lakes. The high will shift across Lake Erie for the
latter half of the week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Warning until 8 PM EDT this evening for OHZ003-
006>014-017>023-027>033-036>038-047.
Heat Advisory until 8 PM EDT this evening for OHZ089.
PA...Heat Advisory until 8 PM EDT this evening for PAZ001>003.
MARINE...None.
&&
SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt/Lombardy
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...Greenawalt
MARINE...OudemanHazardous weather outlook, Jul 20, 9:38 AM EDT, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 938 AM EDT Sat Jul 20 2019 OHZ003-006>014-017>023-027>033-036>038-047-211345- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox- 938 AM EDT Sat Jul 20 2019 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ089-PAZ001>003-211345- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 938 AM EDT Sat Jul 20 2019 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LEZ061-142>149-162>169-211345- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 938 AM EDT Sat Jul 20 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 20, 5:45 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM FLASH FLOOD 8 NNW ORANGEVILLE 41.45N 80.58W
07/20/2019 TRUMBULL OH 911 CALL CENTER
UPDATED PREVIOUS FLOOD REPORT TIME, EVENT
TYPE AND SOURCE FROM 8 NNW ORANGEVILLE. A
BRIDGE HAS COLLAPSED AND A PORTION OF THE
ADJACENT DAM WASHED OUT ALLOWING WATER FROM
KINSMAN LAKE TO FLOOD IMMEDIATE AREAS ALONG
STRATTON CREEK. NUMEROUS TREES AND POWER
LINES ALSO REPORTED DOWN.
&&
BMSpecial weather statement, Jul 20, 5:52 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Cleveland OH 552 PM EDT Sat Jul 20 2019 OHZ013-022-202230- Geauga-Portage- 552 PM EDT Sat Jul 20 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PORTAGE AND SOUTHEASTERN GEAUGA COUNTIES... At 552 PM EDT, a strong thunderstorm was located near Mantua, or 14 miles north of Ravenna, moving east at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Middlefield, Garrettsville, Parkman and Hiram. LAT...LON 4126 8101 4132 8129 4142 8128 4148 8100 TIME...MOT...LOC 2152Z 268DEG 18KT 4136 8121 Oudeman
Special weather statement, Jul 20, 6:20 PM EDT, 14 minutes before
Special Weather Statement National Weather Service Cleveland OH 620 PM EDT Sat Jul 20 2019 OHZ014-023-202300- Trumbull-Ashtabula Inland- 620 PM EDT Sat Jul 20 2019 ...A STRONG THUNDERSTORM WILL AFFECT TRUMBULL AND SOUTHERN ASHTABULA COUNTIES... At 619 PM EDT, a strong thunderstorm was located near North Bloomfield, or 15 miles east of Chardon, moving east at 20 mph. Locations impacted include... Cortland, Kinsman, North Bloomfield, Orwell, Andover, West Farmington, Bristolville, Mecca, Johnston, Hartsgrove, Roaming Shores, Cherry Valley, Orangeville and Champion Heights. LAT...LON 4164 8052 4129 8052 4126 8100 4166 8100 TIME...MOT...LOC 2219Z 267DEG 19KT 4149 8093 Oudeman
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:22 AM EDT | Special Marine Warning | CLE | 53 min | |
| Jul 20, 6:25 AM EDT | Areal Flood Warning | CLE | Ashtabula, Trumbull | 6 hr |
| Jul 20, 7:41 AM EDT | Flash Flood Warning | CLE | Ashtabula, Trumbull | 6 hr |
| Jul 20, 7:55 AM EDT | Areal Flood Advisory | CLE | Trumbull | 4 hr |
| Jul 20, 8:27 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Geauga, Lake | 4 hr |
| Jul 20, 1:51 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Trumbull | 6 hr |
| Jul 20, 5:52 PM EDT | Special Weather Statement | CLE | Geauga | 38 min |
| Jul 20, 6:20 PM EDT | Special Weather Statement | CLE | Trumbull | 40 min |
| Jul 20, 7:41 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Trumbull | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.